MAUDE Adverse Event Report: COVIDIEN LP - SUPERDIMENSION INC EDGE CATHETER SYSTEM; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED

COVIDIEN LP - SUPERDIMENSION INC EDGE CATHETER SYSTEM; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Model Number SDK4000-FT
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was requested but has not yet been returned.However, the reported behavior is consistent with a known issue in which an internal corrective action was initiated.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a procedure, one of both endobronchial procedure kits appeared to malfunction.A thin line of plastic become separated or sliced from the 180 catheter during or after the procedure by use of additional tools.There was no patient injury.
 
Additional Manufacturer Narrative
The device was not returned however photos were received.The photos show a string like substance coming out of the ewc catheter.It is not clear what the string like substance is from the photo.At this time without more information and the ewc with the string like substance, no conclusion can be made.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
The catheter was returned and evaluated.The complaint was verified as peeling of the liner was found on the ewc.The most likely cause of the peeling of the ewc liner is use of a tool with sharp edges as scratching/peeling was found on the outside radius of the catheter.However, no tools were returned so the root cause cannot be determined.Medtronic, inc.(medtronic) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information in the time allotted and has provided as much information as is available to the company as of the submission date this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic or its employees caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the fda 3500a form and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.Medtronic objects to the use of these words and others like it because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
EDGE CATHETER SYSTEM
Common Device Name
SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Manufacturer (Section D)
COVIDIEN LP - SUPERDIMENSION INC
161 cheshire lane, suite 100
plymouth MN 55441
MDR Report Key7872755
Report Number3004962788-2018-00049
Device Sequence Number2061851
Product Code JAK
UDI-Device Identifier10884521545557
UDI-Public10884521545557
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K102604
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/05/2021
Device Model NumberSDK4000-FT
Device Catalogue NumberSDK4000-FT
Device Lot Number505651
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/24/2018
Supplement Date Received by Manufacturer08/24/2018
08/24/2018
Initial Report FDA Received Date09/13/2018
Supplement Report FDA Received Date09/25/2018
11/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SUPERDIMENSION INREACH SYSTEM
Outcome Attributed to Adverse Event Other;